Alert archive / Louisiana / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS New Orleans, LA

March 12, 2014

NWS New Orleans, LA issued this small craft advisory at Mar 12, 2014, 3:52 AM CDT. It took effect at Mar 12, 2014, 10:00 AM CDT. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Mar 12, 2014, 3:52 AM CDT (08:52 UTC)
In effect from
Mar 12, 2014, 10:00 AM CDT
Expired
Mar 12, 2014, 10:35 AM CDT
In force
35 min
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WHUS74 KLIX 120852
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 AM CDT WED MAR 12 2014

...COLD FRONT WILL BRING STRONG WINDS TO THE COASTAL WATERS LATER
TODAY...

.A COLD FRONT WILL QUICKLY MOVE THROUGH THE LOWER MISSISSIPPI
VALLEY AND INTO THE GULF THIS MORNING. COLD DESCENDING AIR WILL
HELP BRING DOWN VERY STRONG WINDS OVER ALL OF THE COASTAL WATERS
AND TIDAL LAKES. WINDS WILL BEGIN TO RAMP UP TO AROUND 20 KNOTS
WITH HIGHER GUSTS BEFORE NOON WITH PEAK WINDS OCCURRING
TONIGHT...POSSIBLY SUSTAINED NEAR 30 KNOTS IN THE OUTER WATERS.
THERE IS A SLIGHT CHANCE THAT A FEW GALE FORCE GUSTS COULD OCCUR
OVER THE OPEN WATERS TONIGHT. WINDS SHOULD QUICKLY RELAX DURING
THE MORNING HOURS THURSDAY AFTER SUNRISE AS HIGH PRESSURE RAPIDLY
BUILDS IN.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-121700-
/O.NEW.KLIX.SC.Y.0021.140312T1500Z-140313T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
352 AM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 AM CDT THURSDAY. 

* WINDS...NEAR 20 KNOTS OVER ALL WATER BEGINNING AROUND MIDDAY. 20
  TO 25 KNOTS OVER THE TIDAL LAKES AND SOUNDS TONIGHT. 25 TO 30
  KNOTS WITH A FEW GUSTS OVER 40 KNOTS OVER THE OPEN WATER
  TONIGHT. 

* SEAS AND WAVES...WAVES COULD TOP OUT AROUND 4 TO 5 FEET IN THE
  TIDAL LAKES AND SOUNDS WITH SEAS OF 6 TO 10 FEET IN THE OPEN
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
308 
WHUS74 KLIX 121535
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1035 AM CDT WED MAR 12 2014

...A STRONG COLD FRONT WILL BRING HAZARDOUS BOATING CONDITIONS TO
THE COASTAL WATERS BEGINNING LATER TODAY AND CONTINUING THROUGH
TOMORROW MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE COASTAL WATERS LATE
THIS AFTERNOON AND EVENING. A COLDER AND DRIER AIR MOVES OVER THE
WARMER WATERS...STRONG WINDS ALOFT WILL DESCEND DOWN TO THE
SURFACE WATERS. THESE STRONG WINDS WILL PEAK DURING THE OVERNIGHT
HOURS WITH SUSTAINED WINDS OF 20 TO 30 KNOTS DEVELOPING. SEAS WILL
RISE TO BETWEEN 6 AND 10 FEET DUE TO THESE STRONG WINDS.

GMZ550-552-555-557-570-572-575-577-122345-
/O.CAN.KLIX.SC.Y.0021.000000T0000Z-140313T1200Z/
/O.NEW.KLIX.SC.Y.0022.140312T2100Z-140313T1800Z/
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1035 AM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM CDT THURSDAY. 

* WINDS...NORTHWEST AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS.

* SEAS...6 TO 8 FEET IN THE NEARSHORE WATERS AND 7 TO 10 FEET IN
  THE OUTER WATERS BEYOND 20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-122345-
/O.CAN.KLIX.SC.Y.0021.000000T0000Z-140313T1200Z/
/O.NEW.KLIX.SC.Y.0022.140312T2100Z-140313T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
1035 AM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM CDT THURSDAY. 

* WINDS...NORTHWEST AT 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 30
  KNOTS. 

* WAVES...3 TO 5 FEET IN THE TIDAL LAKES AND 4 TO 6 FEET IN THE
  SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

32

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 11:22 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 11, 11:22 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1122 PM CDT TUE MAR 11 2014

.AVIATION...
DETERIORATING CONDITIONS WERE BEING OBSERVED AT MANY OF THE TAF
SITES LATE THIS EVENING WITH OCCASIONAL VISIBILITIES AND/OR
CEILINGS DROPPING DOWN INTO THE LIFR CATEGORY. THIS WILL CONTINUE
TO BE THE CASE OVERNIGHT AND EARLY WEDNESDAY MORNING. CONDITIONS
WILL IMPROVE TO MVFR WEDNESDAY MORNING WITH THE PASSAGE OF A
STRONG COLD FRONT. VFR CONDITIONS WILL RETURN WEDNESDAY AFTERNOON.
WINDY CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE
FRONT...ESPECIALLY DOWNWIND OF LAKE PONTCHARTRAIN AT KNEW AND
KMSY. 11

&&

.PREV DISCUSSION... /ISSUED 821 PM CDT TUE MAR 11 2014/

SOUNDING DISCUSSION...

UNEVENTFUL FLIGHT COMPLETED TONIGHT ABOUT 5 MILES SOUTHWEST OF
SAUCIER MISSISSIPPI AT A HEIGHT OF 102.3K FEET. AIRMASS WAS STILL
UNSTABLE NEAR THE BASE OF THE TROF WITH A LIFTED INDEX OF -4.2 AND
CAPE NEAR 800 J/KG. TEMPERATURES AT 500 MB HAD DROPPED 4-5C IN
LAST 24 HOURS. THIS WAS REFLECTED IN THE DEVELOPMENT OF A FEW
SHOWERS AND EVEN ONE THUNDERSTORM UNDER THE COLD POOL TO OUR WEST
NEAR BATON ROUGE SHORTLY AFTER LAUNCH TIME. PRECIPITABLE WATER
VALUE WAS 1.29 INCHES...DOWN SLIGHTLY FROM THIS MORNING. WINDS
SOUTHWESTERLY FROM JUST ABOVE THE SURFACE TO ABOUT 580
MB...SOUTHERLY BETWEEN 580 AND 300 MB...BECOMING WESTERLY AROUND
250 MB TO THE END OF THE SOUNDING. MAX WIND 191/80 KNOTS NEAR 28K
FEET. 35

PREV DISCUSSION... /ISSUED 433 PM CDT TUE MAR 11 2014/

SHORT TERM...

A VIGOROUS UPPER LEVEL LOW IS CURRENTLY PASSING THROUGH THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON. A BAND OF MODERATE TO HEAVY
RAINFALL AND A FEW THUNDERSTORMS PASSED THROUGH THE FORECAST AREA
EARLIER TODAY. THE VAST MAJORITY OF THIS RAIN HAS PUSHED TO THE
EAST OF THE REGION EARLY THIS AFTERNOON. HOWEVER...A BROAD REGION
OF ENHANCED OMEGA AND SOME LINGERING INSTABILITY ARE ALLOWING FOR
SCATTERED SHOWERS TO REDEVELOP MAINLY ALONG A LINE EXTENDING FROM
THE I-55 CORRIDOR EASTWARD. THIS LINGERING REGION OF ENHANCED
INSTABILITY AND FORCING WILL GRADUALLY PUSH TO THE EAST THROUGH
THE EARLY EVENING HOURS...AND ONLY EXPECT TO SHOWER ACTIVITY ON
THE MISSISSIPPI COAST BY THE LATE EVENING HOURS.

AS THE UPPER LEVEL THROUGH PULLS TO THE NORTHEAST...A STRONG SURGE
OF INCREASED NEGATIVE VORTICITY ADVECTION AND RELATED SUBSIDENCE
ALOFT WILL BUILD OVER THE FORECAST AREA. THIS STRONG SUBSIDENCE
ALOFT WILL ALLOW THE MID AND UPPER LEVELS OF THE ATMOSPHERE TO DRY
OUT SIGNIFICANTLY...WHICH WILL EFFECTIVELY KILL OFF ANY LINGERING
PRECIPITATION POTENTIAL. HOWEVER...THERE WILL BE LITTLE CHANGE IN
THE LOW LEVEL ATMOSPHERE AS A PACIFIC AIRMASS FOLLOWS IN THE WAKE
OF THIS UPPER LEVEL LOW. IN ADDITION...THE BOUNDARY LAYER SHOULD
BECOME HIGHLY DECOUPLED DURING THE OVERNIGHT HOURS...AS THE MID-
LEVELS WARM. ONCE THE DECOUPLING OCCURS...THE ATMOSPHERE WILL BE
HIGHLY CONDUCIVE TO FOG FORMATION WITH HIGH HUMIDITY AND LIGHT
WINDS IN PLACE. HAVE INTRODUCED PATCHY DENSE FOG INTO THE FORECAST
FOR LATE TONIGHT AND EARLY TOMORROW. TEMPERATURES WILL ONLY COOL
INTO THE UPPER 50S AS A SURFACE BASED INVERSION DEVELOPS.

TOMORROW...A RAPIDLY DEEPENING NORTHERN STREAM TROUGH WILL SLIDE
THROUGH THE MIDWEST AND TOWARD THE EASTERN SEABOARD. AS THIS
TROUGH DEEPENS...A STRONG COLD FRONT WILL FORM OVER THE PLAINS
STATES TONIGHT AND THEN RACE THROUGH THE FORECAST AREA DURING THE
DAY TOMORROW. A MUCH COLDER AND DRIER AIRMASS WILL BUILD OVER THE
REGION IN THE WAKE OF THIS FRONT...WHICH WILL FINALLY BRING
CLEARING SKIES AND LOWER HUMIDITIES TO THE REGION. 925MB
TEMPERATURES WILL FALL FROM AROUND 16C TO 6C BY WEDNESDAY EVENING.
THIS LARGE TEMPERATURE DROP WILL DRIVE SURFACE TEMPERATURES DOWN
THROUGH THE AFTERNOON HOURS TOMORROW...AND RESULT IN OVERNIGHT
LOWS RUNNING A GOOD 15 DEGREES BELOW NORMAL ACROSS THE AREA
TOMORROW NIGHT. TEMPERATURES WILL CONTINUE TO COOL INTO THURSDAY
AS COLD AIR ADVECTION CONTINUES...AND 925MB TEMPERATURES SHOULD
FALL TO AROUND 1-2C BY THURSDAY MORNING. THESE TEMPERATURES WILL
RESULT IN DAYTIME HIGHS STRUGGLING TO BREAK INTO THE LOWER 60S.
TEMPERATURES WILL GRADUALLY MODERATE BEGINNING THURSDAY NIGHT AND
CONTINUING INTO FRIDAY...AS THE RIDGE AXIS PUSHES TO THE EAST AND
DEEP LAYER SOUTHERLY FLOW OFF THE GULF OF MEXICO DEVELOPS. CLEAR
SKIES WILL ONCE AGAIN ALLOW TEMPERATURES TO COOL TO AROUND 10
DEGREES BELOW NORMAL THURSDAY NIGHT...BUT DAYTIME HIGHS ON FRIDAY
SHOULD ONLY BE A FEW DEGREES BELOW AVERAGE. SKIES WILL REMAIN
CLEAR THROUGH THURSDAY...BUT SOME MID AND HIGH LEVEL CLOUD COVER
SHOULD BEGIN TO STREAM IN ON FRIDAY IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL SYSTEM.

LONG TERM...

THIS APPROACHING SYSTEM WILL IMPACT THE FORECAST AREA DURING THE
WEEKEND...BUT THERE ARE STILL LARGE MODEL DIFFERENCES ON THE
EXACT TIMING AND STRENGTH OF THIS SYSTEM. THE MAJOR FACTOR IN
THESE DIFFERENCES IS THE TIMING OF A VORTICITY MAXIMA RIDING
DOWN THE FRONT RANGE OF THE ROCKIES. BOTH OF THE MODELS INDICATE
THAT AN INITIAL PACIFIC BASED UPPER LEVEL TROUGH WILL SLIDE
THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. THIS WEAK SYSTEM
WILL BE SHEARING OUT AS IT MOVES TO THE EAST...AND ONLY EXPECT TO
SEE SOME SCATTERED SHOWERS MOVE THROUGH THE REGION DURING THIS
PERIOD.

THE MAJOR TIMING DIFFERENCES FOR THE NEXT UPPER LEVEL IMPULSE
THEN PRESENT THEMSELVES. THE EURO IS NOW THE FASTER OF THE
MODELS...WITH THE GFS BEING SLOWER AND DEEPER. BOTH OF THE MODELS
DRIVE THE NORTHERN STREAM IMPULSE INTO MEXICO...BUT THE EURO HAS
THE ENERGY SPLIT...WITH A CLOSED LOW LINGER OVER MEXICO AND AN
OPEN LONGWAVE TROUGH AXIS PULLING EAST THROUGH THE FORECAST. THIS
SOLUTION HAS THE HEAVIEST RAINS FALLING SATURDAY NIGHT INTO EARLY
SUNDAY...WITH CLEARING CONDITIONS DEVELOPING BY SUNDAY NIGHT AND
MONDAY IN THE WAKE OF THE PASSING TROUGH. THE GFS DOES NOT SPLIT
THE ENERGY...AND HAS A DEEPENING TROUGH DIVE INTO NORTHERN MEXICO
AND THEN BEGIN TO SLOWLY PULL TO THE EAST MONDAY AND TUESDAY. THIS
SOLUTION HAS THE AREA REMAINING MAINLY DRY ON SUNDAY...BUT HAS
INCREASING RAIN CHANCES FOR MONDAY AND TUESDAY AS A GULF LOW
DEVELOPS. GIVEN THESE MODEL DIFFERENCES...THE OVERALL CONFIDENCE
IN THE EXTENDED FORECAST IS FAIRLY LOW...AND HAVE WENT WITH A
MODEL BLEND SOLUTION...WITH MORE EMPHASIS PLACED ON THE EURO. THIS
IS MOSTLY DUE TO THE VERY PROGRESSIVE NATURE OF THE OVERALL
PATTERN THE LAST FEW WEEKS.

WITH THIS IN MIND...HAVE LOW CHANCE POPS IN PLACE ON SATURDAY AND
SUNDAY AS A BROAD REGION OF PVA AND INSTABILITY LINGERS OVER THE
AREA IN ADVANCE OF THE NEXT UPPER LEVEL TROUGH. THIS TROUGH AND
THE ASSOCIATED COLD FRONT WILL THEN MOVE THROUGH THE AREA LATE
SUNDAY AND SUNDAY NIGHT...AND HAVE SLIGHTLY HIGHER POPS IN PLACE
FOR THIS PERIOD. TEMPERATURES WILL BE NEAR AVERAGE ACROSS THE AREA
BOTH SATURDAY AND SUNDAY...WITH HIGHS IN THE 70S AND LOWS IN THE
50S. ON MONDAY...THE FORECAST DRIES OUT MOST LAND BASED
ZONES...BUT KEEPS SOME LINGERING RAINFALL OVER THE OFFSHORE ZONES
WHERE A POSSIBLE WEAK LOW MAY PASS THROUGH THE GULF. TEMPERATURES
WILL ALSO BE COOLER IN THE WAKE OF THE FRONT...WITH HIGHS ONLY
RISING INTO THE MIDDLE 60S ON MONDAY. AS THE WEAK SYSTEM MOVES TO
THE EAST MONDAY AND NIGHT...ALL OF THE ZONES WILL SEE DRY WEATHER
RETURN...AND TEMPERATURES WILL REMAIN SLIGHTLY COOLER THAN
AVERAGE.

AVIATION...

CONDITIONS HAVE BECOME HIGHLY VARIABLE WITH A FEW AIRPORTS REPORTING
IFR TO LIFR WITH OTHERS MVFR TO VFR. THERE MAY BE SOME BRIEF PERIODS
OF LIGHT RAIN THROUGH 00Z...OTHERWISE THE MAIN FORECAST ISSUE IS THE
RETURN OF LOWER CLOUD DECKS AND THE POSSIBILITY OF FOG. HAVE ALL TAF
AIRPORTS DROPPING TO LIFR TO VERY LOW IFR TONIGHT DUE TO A
COMBINATION OF LOW VSBYS AND CIGS. CONFIDENCE IS LOW. VFR AND
CLEARING CONDITIONS ARE EXPECTED BY LATE MORNING OR AFTERNOON ON
WEDNESDAY AS DRIER AIR SURGES INTO THE REGION. THERE WILL ALSO BE
SOME STRONGER NORTHWEST WINDS AND GUSTS DEVELOPING IN THE WAKE OF A
STRONG COLD FRONT WEDNESDAY MORNING. 22/TD

MARINE...

A BRIEF PERIOD OF INCREASED SOUTHWEST FLOW IN THE WAKE OF THE
TROUGH WILL CONTINUE TO BRING EXERCISE CAUTION CONDITIONS TO THE
OFFSHORE WATERS THROUGH THE EVENING HOURS. AS THE LOW PULLS TO THE
EAST...THE GRADIENT WILL WEAKEN AND WINDS WILL DROP BACK TO AROUND
10 TO 15 KNOTS. HOWEVER...A VERY STRONG COLD FRONT WILL MOVE
THROUGH THE AREA TOMORROW...RESULTING IN SMALL CRAFT ADVISORY
CONDITIONS FORMING BY THE AFTERNOON AND EVENING HOURS. STRONG
NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS WILL IMPACT ALL OF
THE MARINE ZONES TOMORROW NIGHT AND EARLY THURSDAY. THESE WINDS
WILL ALSO INCREASE SEAS TO BETWEEN 6 AND 10 FEET IN THE OFFSHORE
WATERS. THE WINDS AND SEAS WILL GRADUALLY WANE DURING THE DAY ON
THURSDAY AS A HIGH PRESSURE SYSTEM SETTLES OVER THE REGION. AS THE
HIGH PULLS TO THE EAST THURSDAY NIGHT AND FRIDAY...WINDS WILL VEER
TO THE EAST AND THEN SOUTH...BUT SHOULD REMAIN IN THAT 5 TO 15
KNOT RANGE. OVER THE WEEKEND...ANOTHER SYSTEM WILL PASS THROUGH
THE AREA. WINDS SHOULD CONTINUE TO VEER TO THE WEST AND THEN BACK
TO THE NORTH SATURDAY AND SUNDAY AND GENERALLY RANGE NEAR 10
KNOTS.

DECISION SUPPORT...

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  63  34  61 /  10   0   0   0
BTR  57  66  37  63 /  10   0   0   0
ASD  57  69  35  60 /  10   0   0   0
MSY  60  69  42  60 /  10   0   0   0
GPT  59  70  36  60 /  20   0   0   0
PQL  58  70  35  60 /  20   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 11, 6:00 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT TUE MAR 11 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-121400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
600 PM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

AREAS OF FOG WILL BE POSSIBLE OVERNIGHT AND EARLY WEDNESDAY MORNING.
THE FOG MAY BECOME DENSE IN A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
THE COASTAL WATERS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING. THERE COULD BE A FEW GALE FORCE GUSTS WEDNESDAY
NIGHT...ESPECIALLY IN THE OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:02 AM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more6 hr
Mar 12, 10:26 AM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more5 hr
Mar 12, 10:35 AM CDTSmall Craft AdvisoryLIX26 hr
Mar 12, 3:44 PM CDTWind AdvisoryLIXSaint Bernard, Saint John the Baptist15 hr

Nearby

Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.